Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 7, NWS Midland/Odessa, TX

March 12, 2006Eddy County, Lea County, New Mexico; 6 counties in Texas

NWS Midland/Odessa, TX issued this wind advisory at Mar 12, 2006, 3:23 AM MST for Eddy County, Lea County, New Mexico; 6 counties in Texas. It took effect at Mar 12, 2006, 10:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2006, 3:23 AM MST (10:23 UTC)
In effect from
Mar 12, 2006, 10:00 AM MST
Expired
Mar 12, 2006, 5:00 PM MST
In force
7 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Dawson County, TX, Gaines County, TX, Loving County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 92 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4123 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 121023
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
423 AM CST SUN MAR 12 2006

...VERY WINDY CONDITIONS ARE EXPECTED ACROSS SOUTHEASTERN NEW
MEXICO AND PORTIONS OF WEST TEXAS TODAY...

.STRONG MID LEVEL WINDS WILL MOVE ACROSS THE REGION TODAY IN
ADVANCE OF A POTENT UPPER LEVEL TROUGH LOCATED OVER THE WESTERN
UNITED STATES. SURFACE LOW PRESSURE WILL ALSO DEEPEN ACROSS
EASTERN COLORADO AND WESTERN KANSAS IN ADVANCE OF THIS FEATURE.
THE STRONG WINDS ALOFT IN COMBINATION WITH A TIGHTENING SURFACE
PRESSURE GRADIENT WILL RESULT IN VERY WINDY CONDITIONS ACROSS THE
GUADALUPE AND DAVIS MOUNTAINS...AS WELL AS ACROSS THE SOUTHEASTERN
NEW MEXICO PLAINS...THE NORTHWESTERN PERMIAN BASIN...AND THE MARFA
PLATEAU REGION THIS AFTERNOON.

TXZ074-122200-
/O.UPG.KMAF.WI.Y.0006.060312T1200Z-060313T0300Z/
/O.EXB.KMAF.HW.W.0026.060312T1023Z-060312T2200Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
423 AM CST SUN MAR 12 2006

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING FOR THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS...WHICH
IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON.

SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH...WITH A FEW GUSTS NEAR
60 MPH WILL BE POSSIBLE TODAY...MAINLY ACROSS ELEVATIONS ABOVE
6000 FEET. WIND SPEEDS ARE EXPECTED TO GRADUALLY DECREASE LATE
THIS AFTERNOON. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

$$

NMZ027-TXZ258-122200-
/O.EXT.KMAF.HW.W.0026.000000T0000Z-060313T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
323 AM MST SUN MAR 12 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING...

STRONG WINDS ARE EXPECTED TO CONTINUE TODAY AND TONIGHT. WEST
WINDS WILL INCREASE TO 45 TO 60 MPH...WITH A FEW GUSTS OVER 75 MPH
POSSIBLE. 

MOTORISTS SHOULD EXERCISE EXTREME CAUTION...ESPECIALLY THOSE WITH
HIGH PROFILE OR LIGHT WEIGHT VEHICLES. PERSONS PLANNING TRAVEL
THROUGH GUADALUPE PASS MAY WANT TO CONSIDER ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.  THOSE PLANNING
TRAVEL THROUGH THE MOUNTAINS SHOULD BE PREPARED FOR HIGH WINDS.

$$

NMZ028-029-033-034-TXZ045-046-050-057>060-067-080-122200-
/O.NEW.KMAF.WI.Y.0007.060312T1700Z-060313T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...MONAHANS...MARFA
423 AM CST SUN MAR 12 2006 /323 AM MST SUN MAR 12 2006/

...WIND ADVISORY IN EFFECT FROM 11 AM CST /10 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM CST /10 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH A FEW
GUSTS OVER 45 MPH POSSIBLE. PATCHY BLOWING DUST MAY ALSO OCCUR...
ESPECIALLY OVER AREAS NEAR OPEN FIELDS. THE WINDS SHOULD GRADUALLY
DIMINISH BY EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KMAF 121917
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
117 PM CST SUN MAR 12 2006

...VERY WINDY CONDITIONS ARE EXPECTED ACROSS SOUTHEASTERN NEW
MEXICO AND PORTIONS OF WEST TEXAS TODAY...

.STRONG MID LEVEL WINDS WILL CONTINUE ACROSS THE REGION THIS
AFTERNOON IN ADVANCE OF A POTENT UPPER LEVEL TROUGH LOCATED OVER
THE WESTERN UNITED STATES. SURFACE LOW PRESSURE WILL ALSO DEEPEN
ACROSS EASTERN COLORADO AND WESTERN KANSAS IN ADVANCE OF THIS
FEATURE. THE STRONG WINDS ALOFT IN COMBINATION WITH A TIGHTENING
SURFACE PRESSURE GRADIENT WILL RESULT IN VERY WINDY CONDITIONS
ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...AS WELL AS ACROSS THE
SOUTHEASTERN NEW MEXICO PLAINS...THE NORTHWESTERN PERMIAN BASIN...
AND THE MARFA PLATEAU REGION THIS AFTERNOON.

NMZ028-130000-
/O.UPG.KMAF.WI.Y.0007.000000T0000Z-060313T0000Z/
/O.EXB.KMAF.HW.W.0026.000000T0000Z-060313T0000Z/
EDDY COUNTY PLAINS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP
1217 PM MST SUN MAR 12 2006

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WEST WINDS OF 45 TO 55 MPH WITH GUSTS OVER 70 MPH CAN BE EXPECTED
THIS AFTERNOON ACROSS NORTHERN EDDY COUNTY.  BLOWING DUST MAY
ALSO REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES.
THE WINDS SHOULD GRADUALLY DIMINISH BY EARLY THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ074-122200-
/O.CON.KMAF.HW.W.0026.000000T0000Z-060312T2200Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
117 PM CST SUN MAR 12 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH...WITH A FEW GUSTS NEAR
60 MPH WILL BE POSSIBLE TODAY...MAINLY ACROSS ELEVATIONS ABOVE
6000 FEET. WIND SPEEDS ARE EXPECTED TO GRADUALLY DECREASE LATE
THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027-TXZ258-130600-
/O.CON.KMAF.HW.W.0026.000000T0000Z-060313T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
1217 PM MST SUN MAR 12 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

STRONG WINDS ARE EXPECTED TO CONTINUE THIS AFTERNOON AND TONIGHT. 
SOUTHWEST WINDS OF 45 TO 60 MPH...WITH A FEW GUSTS OVER 75 MPH
WILL CONTINUE INTO THE EVENING HOURS.

MOTORISTS SHOULD EXERCISE EXTREME CAUTION...ESPECIALLY THOSE WITH
HIGH PROFILE OR LIGHT WEIGHT VEHICLES. PERSONS PLANNING TRAVEL
THROUGH GUADALUPE PASS MAY WANT TO CONSIDER ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.  THOSE PLANNING
TRAVEL THROUGH THE MOUNTAINS SHOULD BE PREPARED FOR HIGH WINDS.

$$

NMZ029-033-034-TXZ045-046-050-057>060-067-080-130000-
/O.CON.KMAF.WI.Y.0007.000000T0000Z-060313T0000Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
MARFA PLATEAU-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...ANDREWS...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...MONAHANS...MARFA
117 PM CST SUN MAR 12 2006 /1217 PM MST SUN MAR 12 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH A
FEW GUSTS OVER 50 MPH POSSIBLE. PATCHY BLOWING DUST MAY ALSO
OCCUR... ESPECIALLY OVER AREAS NEAR OPEN FIELDS. THE WINDS SHOULD
GRADUALLY DIMINISH BY EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Mar 12, 3:18 AM MST, 5 minutes earlier.

Area forecast discussion, Mar 12, 3:18 AM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
418 AM CST SUN MAR 12 2006

.SHORT TERM...
CONCERNS FOR THE SHORT TERM TODAY WILL FOCUS ON WINDY AND DRY
CONDITIONS ACROSS ALL OF THE FORECAST AREA. WATER VAPOR IMAGERY THIS
MORNING SHOWS A POTENT UPPER LEVEL LOW SPINNING NEAR THE PACIFIC
NORTHWEST COAST WITH THE ASSOCIATED BROAD MID LEVEL TROUGH SPANNING
MUCH OF THE WESTERN CONUS. A STRONG UPPER LEVEL JET ON THE ORDER OF
110-130 KNOTS WILL BE ROUNDING THE BASE OF THE TROUGH TODAY...WITH
THE UPPER JET AXIS EXTENDING ACROSS MUCH OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO. MID LEVEL WINDS WILL ALSO BE STRONG ACROSS
THE NORTHWESTERN HALF OF THE CWA...AS THE MID LEVEL HEIGHT GRADIENT
TIGHTENS DURING THE AFTERNOON. THE SURFACE PRESSURE GRADIENT WILL
ALSO TIGHTEN...MAINLY ACROSS NORTHWESTERN AREAS...AS A SURFACE LOW
DEEPENS ACROSS EASTERN COLORADO AND WESTERN KANSAS. ALL OF THIS TO
SAY THAT WINDS WILL INCREASE ACROSS MOST AREAS BEGINNING LATE THIS
MORNING AND CONTINUING THROUGH MUCH OF THE AFTERNOON. LOOKS LIKE THE
STRONGEST WINDS OF COURSE WILL AFFECT THE GUADALUPE MOUNTAINS...
WHERE SUSTAINED SPEEDS OF 45-60 MPH...WITH GUSTS OVER 75 MPH WILL
CERTAINLY BE POSSIBLE LATER TODAY GIVEN THE MAGNITUDE OF THE MID
LEVEL HEIGHT GRADIENT...AND STRONG DOWNWARD FORCING DEPICTED BY
CROSS SECTIONS FROM THE NAM-40 MODEL. ALSO THINK WINDS WILL SURPASS
HIGH WIND THRESHOLDS IN THE DAVIS MOUNTAINS (ALREADY SUSTAINED
SPEEDS OF 35 MPH WITH GUSTS TO 55 MPH EARLY THIS MORNING AT MOUNT
LOCKE). HIGH WIND WARNINGS WILL BE IN EFFECT TODAY FOR BOTH MOUNTAIN
RANGES. THE BEST SURFACE GRADIENT IN THE PLAINS WILL EXTEND FROM THE
NORTHWESTERN PERMIAN BASIN AND THE SOUTHEASTERN NEW MEXICO PLAINS
AND POINTS SOUTHWESTWARD TO THE MARFA PLATEAU. CONFIDENCE WILL BE
HIGHEST IN THESE AREAS TO MEET WIND ADVISORY CRITERIA. IN ADDITION
TO THE WINDY CONDITIONS...VERY DRY AIR WILL BE IN PLACE...WHICH WILL
CAUSE HAZARDOUS FIRE WEATHER CONCERNS. SEE FIRE WEATHER DISCUSSION
BELOW FOR ADDITIONAL INFORMATION.

WINDY CONDITIONS WILL LIKELY PERSIST INTO THE EVENING HOURS ACROSS
THE WESTERN HALF OF THE REGION AS THE PRESSURE GRADIENT REMAINS
DECENT BEHIND A PACIFIC COLD FRONT THAT WILL BE SWEEPING EASTWARD.
WINDS SHOULD FINALLY DIMINISH SOMEWHAT AND VEER NORTHWEST AFTER
MIDNIGHT. TEMPERATURES WILL BE COOLER TONIGHT WITH THE MODIFIED
AIRMASS IN PLACE. SKIES SHOULD GENERALLY REMAIN MOSTLY CLEAR TODAY
AND TONIGHT WITH THE EXCEPTION OF A FEW HIGH CLOUDS.

.LONG TERM...
A BROAD UPPER TROUGH WILL CONTINUE TO ENCOMPASS MUCH OF THE WESTERN
HALF OF THE UNITED STATES.  A VERY STRONG /100+KT/ MID-LEVEL JET
STREAK ROTATING AROUND THE BASE OF THIS UPPER TROUGH WILL BEGIN
TO EXIT WEST TEXAS ON MONDAY.  MAY SEE A BRIEF PERIOD OF
BREEZY/GUSTY NORTHWESTLY WINDS BEHIND A COOL FRONTAL PASSAGE EARLY
MONDAY.  SURFACE WIND SPEEDS ARE EXPECTED TO BE ON THE DECREASE BY
MIDDAY MONDAY AS THE COOLER AIRMASS /AFTERNOON TEMPERATURES 11-14F
LOWER THAN TODAY/ SETTLES INTO WEST TEXAS AND SOUTHEAST NEW MEXICO.

AS SURFACE HIGH PRESSURE SLIDES EAST OF THE AREA AND A COLD UPSTREAM
UPPER LEVEL TROUGH TRACKS EASTWARD ACROSS THE GREAT BASIN BY
WEDNESDAY...LOW LEVEL WINDS WILL VEER TO SOUTHEASTERLY AND ALLOW FOR
AN INFLUX OF RETURN GULF MOISTURE INTO THE REGION.  MOISTURE RETURN
AND INSTABILITY SHOULD BE BRIEF/SHORT-LIVED AS THE NEXT COLD FRONTAL
PASSAGE LATE WEDNESDAY QUICKLY SHUNTS AVAILABLE MOISTURE EASTWARD.
THIS FORECAST SCENARIO IS REFLECTED VIA LOW /10 PERCENT/ POPS ACROSS
OUR EASTERN COUNTIES AND WITH BREEZY CONDITIONS AND LOW AFTERNOON
RELATIVE HUMIDITY READINGS ACROSS OUR WESTERN COUNTIES ON
WEDNESDAY.

TEMPERATURES ACROSS THE AREA WILL REMAIN NEAR SEASONAL THROUGHOUT
THE WORK WEEK AS THE NEXT UPPER LEVEL TROUGH AND SURFACE COLD FRONT
APPROACHES THE AREA THIS WEEKEND.  STRONG SURFACE PRESSURE FALLS
ALONG THE TX/NM BORDER AHEAD OF THIS NEXT UPPER LEVEL SYSTEM WILL
SUPPORT ANOTHER SURGE IN LOW LEVEL GULF RETURN FLOW/MOISTURE WITH
SLIGHT CHANCES FOR THUNDERSTORMS ACROSS OUR EASTERN COUNTIES LATE
SATURDAY.

&&

.FIRE WEATHER...
HAZARDOUS FIRE WEATHER CONDITIONS ARE ANTICIPATED ACROSS ALL OF THE
OUTLOOK AREA THIS AFTERNOON. AS MENTIONED ABOVE...WINDY TO VERY
WINDY CONDITIONS ARE ANTICIPATED BEGINNING LATER THIS MORNING. A DRY
AIRMASS WILL BE IN PLACE...WITH SURFACE DEWPOINT TEMPERATURES IN THE
SINGLE DIGITS AND TEENS THIS AFTERNOON. THIS WILL YIELD MINIMUM RH
VALUES IN THE SINGLE DIGITS ACROSS A GOOD PORTION OF THE FORECAST
AREA. A RED FLAG WARNING WILL BE IN EFFECT BEGINNING AT 11 AM CST
AND WILL LAST THROUGH 6 PM CST. COOLER AIR WILL SWEEP EASTWARD
TONIGHT BEHIND A PACIFIC FRONTAL BOUNDARY. THIS WILL HELP RH/S TO
RISE A LITTLE...BUT EVEN SO...OVERNIGHT RH RECOVERY SHOULD BE POOR
TO FAIR AT BEST.

&&

.AVIATION...
W/SW WINDS WILL BE ON THE INCREASE BY MIDDAY...APPROACHING AWW CRITERIA
WITH GUSTS ABOVE 30KT AT KMAF AND BRIEF PERIODS OF MVFR VISIBILITY
DUE TO BLOWING DUST AT KHOB.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              74  38  65  33 /   0   0   0   0
CARLSBAD NM                69  36  64  34 /   0   0   0   0
DRYDEN TX                  86  46  75  40 /   0   0   0   0
FORT STOCKTON TX           83  45  67  44 /   0   0   0   0
GUADALUPE PASS TX          59  34  56  36 /   0   0   0   0
HOBBS NM                   67  35  61  34 /   0   0   0   0
MARFA TX                   70  32  64  32 /   0   0   0   0
MIDLAND INTL AIRPORT TX    74  38  64  34 /   0   0   0   0
ODESSA TX                  74  39  65  34 /   0   0   0   0
WINK TX                    79  38  68  34 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL MIDNIGHT CST MONDAY FOR THE FOLLOWING
     ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING FROM 11 AM CST SUNDAY TO 6 PM CST SUNDAY FOR
     THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...AND SOUTHERN LEA COUNTY.

     WIND ADVISORY FROM 11 AM CST SUNDAY TO 6 PM CST SUNDAY FOR THE
     FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
     NORTHERN LEA COUNTY...AND SOUTHERN LEA COUNTY.

TX...RED FLAG WARNING FROM 11 AM CST SUNDAY TO 6 PM CST SUNDAY FOR
     THE FOLLOWING ZONES...ANDREWS...BIG BEND AREA...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
     TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
     HIGHWAY 54 CORRIDOR...WARD...AND WINKLER.

     WIND ADVISORY FROM 11 AM CST SUNDAY TO 6 PM CST SUNDAY FOR THE
     FOLLOWING ZONES...ANDREWS...DAWSON...GAINES...LOVING...
     MARFA PLATEAU...REEVES COUNTY AND UPPER TRANS PECOS...VAN
     HORN AND HIGHWAY 54 CORRIDOR...WARD...AND WINKLER.

     HIGH WIND WARNING UNTIL 4 PM CST SUNDAY FOR THE FOLLOWING ZONE...
     DAVIS/APACHE MOUNTAINS AREA.

     HIGH WIND WARNING UNTIL MIDNIGHT CST MONDAY FOR THE FOLLOWING
     ZONE...GUADALUPE MOUNTAINS.

&&

21/01
Hazardous weather outlook, Mar 11, 1:46 PM MST, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
246 PM CST SAT MAR 11 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-122100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
246 PM CST SAT MAR 11 2006 /146 PM MST SAT MAR 11 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH TONIGHT ACROSS THE
GUADALUPE MOUNTAINS. SUSTAINED SOUTHWESTERLY WIND SPEEDS OF 35 TO
50 MPH...WITH GUSTS TO 65 MPH WILL BE POSSIBLE.

WARM...DRY...AND WINDY CONDITIONS WILL RESULT IN ENHANCED
POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD GENERALLY ALONG AND
WEST OF A SEMINOLE... WINK... PECOS... TO MARFA LINE THROUGH THE
REMAINDER OF THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WEST TO SOUTHWEST WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE
MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET SUNDAY AND SUNDAY
EVENING. WEST TO SOUTHWEST WINDS OF 30 TO 50 MPH WITH GUSTS TO 65 MPH
WILL BE POSSIBLE.

WARM TEMPERATURES...VERY DRY AIR...AND WINDY CONDITIONS WILL ONCE AGAIN
RESULT IN AN ENVIRONMENT CONDUCIVE FOR RAPID FIRE GROWTH AND SPREAD
ACROSS MOST OF WEST TEXAS AND SOUTHEAST NEW MEXICO SUNDAY AFTERNOON.

NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Wind Advisories in Texas, 2006Wind Advisories in New Mexico, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.